Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Flat Mittag-Leffler modules over countable rings

Authors: Silvana Bazzoni and Jan Šťovíček
Journal: Proc. Amer. Math. Soc. 140 (2012), 1527-1533
MSC (2010): Primary 16D40; Secondary 16E30, 03E75
Published electronically: September 6, 2011
MathSciNet review: 2869137
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that over any ring, the double Ext-orthogonal class to all flat Mittag-Leffler modules contains all countable direct limits of flat Mittag-Leffler modules. If the ring is countable, then the double orthogonal class consists precisely of all flat modules, and we deduce, using a recent result of Šaroch and Trlifaj, that the class of flat Mittag-Leffler modules is not precovering in $ \operatorname{Mod}$-$ {R}$ unless $ R$ is right perfect.

References [Enhancements On Off] (What's this?)

  • 1. L. Angeleri Hügel and D. Herbera, Mittag-Leffler conditions on modules, Indiana Univ. Math. J. 57 (2008), no. 5, 2459-2517. MR 2463975 (2009i:16002)
  • 2. S. Bazzoni, Cotilting modules are pure-injective, Proc. Amer. Math. Soc. 131 (2003), no. 12, 3665-3672. MR 1998172 (2004f:16049)
  • 3. V. Drinfeld, Infinite-dimensional vector bundles in algebraic geometry: an introduction, The Unity of Mathematics, 263-304, Progr. Math. 244, Birkhäuser Boston, Boston, MA, 2006. MR 2181808 (2007d:14038)
  • 4. P. C. Eklof and A. H. Mekler, Almost Free Modules, 2nd Ed., North-Holland Math. Library, Elsevier, Amsterdam, 2002. MR 1914985 (2003e:20002)
  • 5. S. Estrada, P. A. Guil Asensio, M. Prest and J. Trlifaj, Model category structures arising from Drinfeld vector bundles, preprint, arXiv:0906.5213v1.
  • 6. R. Göbel and J. Trlifaj, Approximations and Endomorphism Algebras of Modules, de Gruyter Expositions in Mathematics, 41. Walter de Gruyter GmbH & Co. KG, Berlin, 2006. MR 2251271 (2007m:16007)
  • 7. P. Griffith, On a subfunctor of Ext, Arch. Math. (Basel) 21 (1970), 17-22. MR 0262356 (41:6964)
  • 8. D. Herbera and J. Trlifaj, Almost free modules and Mittag-Leffler conditions, preprint, arXiv:0910.4277v1.
  • 9. T. Jech, Set Theory, Academic Press, New York-London, 1978. MR 506523 (80a:03062)
  • 10. M. Raynaud and L. Gruson, Critères de platitude et de projectivité. Techniques de ``platification'' d'un module, Invent. Math. 13 (1971), 1-89. MR 0308104 (46:7219)
  • 11. J. Šaroch and J. Trlifaj, Kaplansky classes, finite character, and $ \aleph_1$-projectivity, to appear in Forum Math., published online, DOI:10.1515/FORM.2011.101

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 16D40, 16E30, 03E75

Retrieve articles in all journals with MSC (2010): 16D40, 16E30, 03E75

Additional Information

Silvana Bazzoni
Affiliation: Dipartimento di Matematica Pura e Applicata, Universitá di Padova, Via Trieste 63, 35121 Padova, Italy

Jan Šťovíček
Affiliation: Department of Algebra, Faculty of Mathematics and Physics, Charles University in Prague, Sokolovska 83, 186 75 Praha 8, Czech Republic

Keywords: Flat Mittag-Leffler modules, precovers, Ext-orthogonal classes
Received by editor(s): July 28, 2010
Received by editor(s) in revised form: January 18, 2011
Published electronically: September 6, 2011
Additional Notes: The first author was supported by MIUR, PRIN 2007, project “Rings, algebras, modules and categories” and by Università di Padova (Progetto di Ateneo CPDA071244/07 “Algebras and cluster categories”).
The second author was supported by the Eduard Čech Center for Algebra and Geometry (LC505).
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society